Amoxicillin Side Effects Rash in Infants

Posted on Sep 14 2013 - 3:21am by Emma

Amoxicillin Side Effects Rash in InfantsAmoxicillin is an antibiotic. This medicine is prescribed to treat bacterial infections as, it can fight against bacteria. It can treat diseases like, sinusitis and pneumonia in infants. It can also treat various infections like, urinary tract infections, ear infections and skin infections caused by bacteria.

However, amoxicillin may also produce some side effects in an individual taking it.

Amoxicillin has one of the side effects as rash in infants.

Amoxicillin and rash

Many infants are prescribed this medicine to treat bacterial infections. Rashes may be caused as a side effect of taking amoxicillin in infants. Dark pink or red colored rashes may develop on the skin of the infant taking it. The rashes may develop as an allergic reaction or as a side effect. The rash will not be itchy if it is non-allergic. If the rash develops as an allergic reaction to amoxicillin then it will be itchy. The rashes may develop on different areas of the body like, abdomen chest, legs and arms. It may also appear on the face. The rashes should disappear with time if they are a side effect of taking amoxicillin.

Allergic reactions may also be produced as a result of taking amoxicillin. Urticaria may be produced in which, rashes which are red and itchy appear. It is also known as hives. The infant may face trouble in breathing.

Allergic reactions like, Stevens Johnson syndrome, erythematous maculopapular rashes and exfoliative dermatitis may also be caused.

In addition to amoxicillin causing side effects as rash in infants, it may also produce side effects like, pain in the abdomen, nausea, difficulty in falling asleep, vomiting, diarrhea, sore throat and fever. Thrush which is an infection caused by yeast may also be caused. The skin and the eyes may become yellowish in color.

If the infant is allergic to any medication then, the doctor should be informed about it. If the infant has suffered from any heart diseases, asthma, liver diseases or kidney diseases then also the doctor should be told. Moreover, the doctor should also be informed if the infant is taking any other medication along with amoxicillin. Do not stop giving amoxicillin without talking to the doctor. If you find any serious side effects then the doctor must be consulted.